Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 166, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 14, 2016, 7:48 PM EDT for Atkinson County, Clinch County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2016, 7:48 PM EDT (23:48 UTC)
- Expired
- Aug 14, 2016, 8:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Atkinson County, GA, Clinch County, GA
The radar
The Moody AFB radar (KVAX), 43 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:55 PM EDT | TSTM WND DMG | 6 Nnw Homerville, GA | DISPATCH REPORTED TWO TREES DOWN OFF OF HOLMES CHAPEL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
154
WUUS52 KJAX 142348
SVRJAX
GAC003-065-150030-
/O.NEW.KJAX.SV.W.0166.160814T2348Z-160815T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
748 PM EDT SUN AUG 14 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLINCH COUNTY IN SOUTHEASTERN GEORGIA...
ATKINSON COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 830 PM EDT
* AT 747 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COGDELL TO NEAR HOMERVILLE...MOVING NORTHWEST
AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PEARSON...COGDELL AND AXSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3134 8297 3139 8289 3134 8278 3131 8263
3128 8265 3129 8267 3128 8270 3123 8270
3122 8269 3117 8271 3104 8281 3104 8297
3118 8297 3118 8300 3126 8301
TIME...MOT...LOC 2347Z 126DEG 16KT 3125 8271 3106 8281
HAIL...0.75IN
WIND...60MPH
$$
CORDERO1 follow-up statement
595
WWUS52 KJAX 150023
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
823 PM EDT SUN AUG 14 2016
GAC003-065-150033-
/O.EXP.KJAX.SV.W.0166.000000T0000Z-160815T0030Z/
CLINCH GA-ATKINSON GA-
823 PM EDT SUN AUG 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLINCH AND
ATKINSON COUNTIES WILL EXPIRE AT 830 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
MODERATE TO HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3134 8297 3139 8289 3134 8278 3131 8263
3128 8265 3129 8267 3128 8270 3123 8270
3122 8269 3117 8271 3104 8281 3104 8297
3118 8297 3118 8300 3126 8301
TIME...MOT...LOC 0019Z 126DEG 16KT 3125 8271 3106 8281
$$
CORDEROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:26 PM EDT, 6 hours 22 minutes earlier.
Area forecast discussion, Aug 14, 1:26 PM EDT, 6 hours 22 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 126 PM EDT SUN AUG 14 2016 .NEAR TERM...This afternoon through Monday... This Afternoon...Deeper convection was slow to evolve across the area early this afternoon with little progression of the east coast sea breeze given abundant mid and high clouds rotating northward on the ENE side of a retrograding upper level low in the central Gulf of Mexico. The filtered sunlight limited heating with many locations across our inland Fl zones still in the low/mid 80s while less cloud cover enabled temperatures to rise into the lower 90s across SE Ga and NE Florida near JAX. A few weak radar returns continued to move the NW across the area associated with the mid level PVA rotating northward round the upper level low. Short range guidance continued to suggest that with additional heating and decreased mid level destabilization deeper convection including some strong to sever storms will ignite across inland NE Florida along and west of the St. Johns River basin. These storms will be capable of producing strong downdrafts given modest dry air just above the surface and steeper mid level lapse rates. High resolution models including the HRRR/HRRRX indicated the potential for a resultant wave of strong/severe storms triggered by convective outflows front the initial cells spawned near the St Johns River basin over the next couple of hours...with outflows pushing generally to the WNW and spawning additional convection across the Suwannee River Valley and inland SE Ga through the late afternoon/early evening. Tonight...Lingering stratiform convection and drizzle is expected across much of the area as deeper/stronger convective cells push off to the NNW through midnight. Gradually increasing onshore flow with a weak coastal trough axis indicated in some of the guidance will bring a chance of coastal showers moving onshore generally along the NE Florida coast early Monday morning before sunrise. Minimum temps will trend a bit warmer due to lingering clouds and increased easterly flow trailing the departing upper level low...and values will range from the upper 70s/near 80 along the Atlantic coast to the low/mid 70s inland. Monday...Deeper easterly flow increasing over the area as stacked ridging strengthens over the western Atlantic with a surface ridge axis across the Carolinas. The stronger east coast sea breeze will move inland by late morning with some coastal showers moving inland toward the I-95 corridor by midday...with convection blossoming westward toward inland SE Ga and the I-75 corridor of NE FL into the afternoon and pushing farther west of the local forecast area during the early evening. With lack of upper level forcing advertised the highest rain chances of 30-40% for coastal NE Fl during the morning and our inland zones during the afternoon with mostly dry conditions across coastal SE Ga due to proximity to subsidence. East winds will become breezy along the coast by midday with max temperatures in the mid/upper 80s...while farther inland temperatures will near the lower 90s toward I-75. A few strong storms capable of gusty winds will be possible Mon afternoon but mid level temperatures will be warming into the -6 to -8 deg C range at 500 mb as the ridge strengthens to our NE...thus reducing severe weather potential. .SHORT TERM /Tuesday through Wednesday Night/... Model guidance maintains surface and upper ridge of high pressure over and north of our area. Will continue to see very warm humid conditions with high temps both days low-mid 90s w of I-95 corridor to around 90 east of I-95. With low-level SE flow should see similar set up for afternoon/early evening showers/t-storms each day with best coverage between hwy 301 and I-75 corridors and less coverage closer to east coast. .LONG TERM...Thursday through Sunday/... Models flatten upper ridge over our area Thu/Fri as shortwave trough move over and offshore from mid-Atlantic states...with little change to upper ridge next weekend. Will maintain chance POPs each day this period with eastward extension of higher POP values toward the east coast. Little change in temperatures seen this period...with high temps in low-mid 90s w of I-95 corridor...around 90 east of I-95. && .AVIATION...MVFR low cigs caused temporary restrictions early this afternoon across NE Fl terminals. This trend will continue as diurnal instability increases and triggers scattered showers and thunderstorms later this afternoon and into this evening. Best chances of thunderstorms today will be near VQQ and GNV based on the latest short range model guidance...but more discrete cells could impact the other terminals. Will monitor radar trends to best time tempo groups for convection. Tonight lingering stratiform and low/mid clouds will gradually erode this evening with lingering mid/high debris clouds overnight. && .MARINE...Prevailing ESE winds will develop tonight and persist through Thu as high pressure axis dominates north of the local waters. Fri winds veer southerly as the ridge axis shifts south of the local waters as a mean layer trough approaches the eastern seaboard. Rip Currents: Low risk today and Monday. .CLIMATE...Jacksonville's 6.95 inches of rainfall since June 1st is currently the 4th driest since records began in 1872. The driest meteorological summer (Jun, Jul, Aug) on record in Jacksonville occurred in 1954 when 8.71 inches of rainfall was recorded. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 94 74 94 / 20 30 10 30 SSI 79 89 79 89 / 10 10 10 20 JAX 74 91 75 91 / 20 20 10 30 SGJ 76 89 78 88 / 20 30 10 30 GNV 72 93 74 93 / 30 40 10 60 OCF 73 93 75 93 / 30 40 10 60 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Enyedi/Wolf/Nelson
Hazardous weather outlook, Aug 14, 2:32 PM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 232 PM EDT SUN AUG 14 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-151845- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 232 PM EDT SUN AUG 14 2016 ...MARGINAL RISK OF SEVERE STORMS THIS AFTERNOON & EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...MAINLY OVER INLAND AREAS. STORM MOTION WILL GENERALLY BE TOWARDS THE NORTH NORTHWEST AROUND 15 MPH. A FEW STRONG TO SEVERE STORMS WITH GUSTY WINDS OF 40 TO 60 MPH...EXCESSIVE LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED LATE THIS AFTERNOON THROUGH THE EARLY EVENING. THE AREA OF GREATEST SEVERE THUNDERSTORM POTENTIAL WILL BE ALONG AND WEST OF THE HIGHWAY 301 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...PRIMARILY DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IS WARNINGS ARE ISSUED FOR THEIR LOCATIONS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Aug 14, 6:18 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
618 PM EDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 4 SE LAKE CITY 30.14N 82.60W
08/14/2016 COLUMBIA FL EMERGENCY MNGR
NUMEROUS TREES DOWN AND SEVERAL LANDED ON HOMES IN AREA
&&
AWALKERSpecial weather statement, Aug 14, 6:26 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
626 PM EDT SUN AUG 14 2016
FLZ020-GAZ162-142300-
HAMILTON FL-ECHOLS GA-
626 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND SOUTHERN ECHOLS
COUNTIES UNTIL 700 PM EDT...
AT 625 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BELMONT...OR 7 MILES EAST OF JASPER...MOVING NORTHWEST AT 20 MPH.
HAIL UP TO PEA SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JASPER...JENNINGS...STATENVILLE...NEEDMORE AND BELMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3071 8308 3069 8262 3060 8259 3060 8270
3056 8273 3053 8271 3053 8273 3049 8270
3048 8270 3047 8268 3046 8268 3045 8266
3043 8265 3040 8265 3034 8282 3050 8304
3062 8313
TIME...MOT...LOC 2225Z 156DEG 17KT 3050 8284
CORDEROSpecial weather statement, Aug 14, 6:31 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
631 PM EDT SUN AUG 14 2016
FLZ022-142315-
COLUMBIA FL-
631 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA COUNTY UNTIL 715
PM EDT...
AT 631 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WATERTOWN...OR NEAR LAKE CITY...MOVING NORTH AT 25 MPH.
HAIL UP TO PEA SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...WATERTOWN...WINFIELD...FIVE POINTS AND SUWANNEE VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3031 8279 3033 8268 3039 8264 3041 8259
3051 8251 3037 8246 3011 8246 3010 8264
TIME...MOT...LOC 2231Z 172DEG 22KT 3020 8256
CORDEROSpecial weather statement, Aug 14, 6:38 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
638 PM EDT SUN AUG 14 2016
GAZ163-142330-
CLINCH GA-
638 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLINCH COUNTY UNTIL 730
PM EDT...
AT 638 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF FARGO...MOVING NORTHWEST AT 15 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FARGO AND DU PONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3100 8290 3100 8257 3082 8250 3073 8244
3059 8243 3059 8257 3071 8258 3075 8279
3086 8287
TIME...MOT...LOC 2238Z 131DEG 13KT 3081 8257
CORDEROSpecial weather statement, Aug 14, 7:05 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
705 PM EDT SUN AUG 14 2016
GAZ162-142330-
ECHOLS GA-
705 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ECHOLS COUNTY UNTIL 730
PM EDT...
AT 704 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STATENVILLE...MOVING NORTHWEST AT 55 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
MAYDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3084 8308 3085 8304 3085 8301 3087 8298
3084 8287 3078 8284 3069 8274 3065 8288
3061 8293 3079 8312
TIME...MOT...LOC 2304Z 133DEG 47KT 3074 8304
CORDEROSpecial weather statement, Aug 14, 7:29 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
729 PM EDT SUN AUG 14 2016
GAZ149-150-163-150015-
CLINCH GA-ATKINSON GA-WARE GA-
729 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLINCH...WEST
CENTRAL WARE AND SOUTHEASTERN ATKINSON COUNTIES UNTIL 815 PM EDT...
AT 729 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COGDELL...OR NEAR ARGYLE...MOVING NORTHWEST AT 15 MPH.
SOME STORMS MAY PRODUCE WINDS GUSTS UP TO 45 MPH.
LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...PEARSON...ARGYLE...COGDELL...AXSON AND MILLWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3127 8259 3100 8262 3100 8279 3128 8300
3130 8288 3131 8276
TIME...MOT...LOC 2329Z 133DEG 13KT 3112 8270
CORDEROThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:20 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 25 min |
| Aug 13, 8:47 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 28 min |
| Aug 13, 8:57 PM EDT | Special Weather Statement | JAX | Jeff Davis | 18 min |
| Aug 13, 9:20 PM EDT | Special Weather Statement | JAX | Coffee | 40 min |
| Aug 13, 10:02 PM EDT | Areal Flood Advisory | JAX | Atkinson, Bacon, Coffee, Ware | 118 min |
| Aug 14, 6:38 PM EDT | Special Weather Statement | JAX | Clinch | 52 min |
| Aug 14, 6:43 PM EDT | Severe Thunderstorm Warning | JAX | Echols | 47 min |
| Aug 14, 7:05 PM EDT | Special Weather Statement | JAX | Echols | 25 min |
| Aug 14, 7:13 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 17 min |
| Aug 14, 7:29 PM EDT | Special Weather Statement | JAX | Atkinson | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.